Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 61, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 12:12 AM CDT for 5 counties in Nebraska. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 24, 2021, 1:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Antelope County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 153 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:15 AM CDT | TSTM WND DMG | Neligh, NE | MULTIPLE REPORTS OF TREES DOWN IN TOWN. UNKNOWN SIZE AT THIS TIME. |
| Jun 24, 12:35 AM CDT | TSTM WND GST 85 | 1 Nw Neligh, NE | |
| Jun 24, 12:45 AM CDT | TSTM WND DMG | Neligh, NE | SEVERAL TREES AND BRANCHES DOWN, CAMPERS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
227
WUUS53 KOAX 240512
SVROAX
NEC003-119-139-167-179-240600-
/O.NEW.KOAX.SV.W.0061.210624T0512Z-210624T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1212 AM CDT Thu Jun 24 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Madison County in northeastern Nebraska...
Southwestern Wayne County in northeastern Nebraska...
Pierce County in northeastern Nebraska...
Antelope County in northeastern Nebraska...
Northwestern Stanton County in northeastern Nebraska...
* Until 100 AM CDT.
* At 1212 AM CDT, a severe thunderstorm was located 9 miles
northeast of Neligh, or 30 miles northwest of Norfolk, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pierce around 1240 AM CDT.
Battle Creek around 1245 AM CDT.
Norfolk and Hadar around 1250 AM CDT.
Hoskins around 1255 AM CDT.
Other locations impacted by this severe thunderstorm include Royal,
Willow Creek State Recreation Area, Brunswick, Foster and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4244 9813 4244 9808 4226 9703 4184 9738
4191 9783 4192 9784 4197 9829
TIME...MOT...LOC 0512Z 296DEG 39KT 4225 9794
HAIL...1.00IN
WIND...60MPH
$$
DEE1 follow-up statement
522
WWUS53 KOAX 240536
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1236 AM CDT Thu Jun 24 2021
NEC003-119-139-167-179-240600-
/O.CON.KOAX.SV.W.0061.000000T0000Z-210624T0600Z/
Madison NE-Wayne NE-Pierce NE-Antelope NE-Stanton NE-
1236 AM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR MADISON...SOUTHWESTERN WAYNE...PIERCE...ANTELOPE AND NORTHWESTERN
STANTON COUNTIES...
At 1235 AM CDT, a severe thunderstorm was located 7 miles southwest
of Beemer, or 27 miles southeast of Norfolk, moving southeast at 45
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement reported large trees down in Neligh, NE.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
Madison, southwestern Wayne, Pierce, Antelope and northwestern
Stanton Counties, including the following locations... Royal, Willow
Creek State Recreation Area, Brunswick, Foster and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4244 9813 4244 9808 4226 9703 4184 9738
4191 9783 4192 9784 4197 9829
TIME...MOT...LOC 0535Z 296DEG 39KT 4188 9693
HAIL...0.75IN
WIND...60MPH
$$
NicolaisenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:06 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 24, 12:06 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1206 AM CDT Thu Jun 24 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 257 PM CDT Wed Jun 23 2021 A look at mid-level water vapor imagery this afternoon shows the axis of the mid-level ridge over the Rocky Mountain front range, with heights building across the Central Plains. Shortwave impulses are ejecting out from the desert southwest and are rounding the top of the ridge towards the general area. Surface troughing was analyzed from west-central South Dakota extending southward through western Nebraska and into western Kansas. This surface trough is expected to serve as an initiation point for storms this afternoon as the aforementioned shortwave impulses pass over. A large storm complex is expected to organize and the propagate ESE through eastern Nebraska and southwestern Iowa this evening into the overnight hours. Surface-based CAPE values over 3500 J/kg are expected ahead of the complex, with robust capping of around -300 J/kg in eastern Nebraska. While the capping looks to be strong, the well organized nature of the MCS that is expected to develop should be able to overcome that inhibition or ignite storms above it. The best time currently looks to be from 11 PM tonight through 4 AM Thursday, with wind gusts up to 60 to 75 mph possible alongside 1" hail. Most of the activity is expected to move into eastern Nebraska and western Iowa from the west after 10 PM tonight. Thursday through Saturday storm chances are expected to continue, as a surface front is expected to push northward from Kansas to near the NE/KS border and become stationary, serving as a rather stagnant focus for storm activity. With above-average precipitable water values in place over the are for that period of time, areas where consistent rain is expected could see some risk for flooding. That risk will be somewhat mitigated by the recent lack of moisture and vigorous crop growth, but will remain nonetheless. Sunday and Monday look to give the area a brief reprieve from rain and storm chances, and highs are expected to be in the lower 80's. Going further into the work week, high pressure is expected to build into place across the central CONUS, as the majority of the storm activity across the nation is directed towards the southern and eastern CONUS. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1206 AM CDT Thu Jun 24 2021 An evolving MCS over northeast NE is expected to track southeast through the area overnight, affecting all three terminal locations. Wind gusts of 40-50 kt will be possible with the passage of the storms, as will temporary MVFR ceilings and visibilities. Another round of thunderstorms could impact KLNK and KOMA on Thursday evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Mead
Hazardous weather outlook, Jun 23, 9:16 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 916 PM CDT Wed Jun 23 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 916 PM CDT Wed Jun 23 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday A complex of thunderstorms is expected to move into the area from the west late tonight. The primary hazard will be wind gusts of up to 60 to 75 mph and up to 1" hail. Another round of strong to severe storms will arrive late Thursday afternoon and evening, with the best chance for severe weather along and south of I-80. Hail and damaging winds will be the primary concerns. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Severe storms capable of large hail and damaging winds will continue to be possible Thursday evening into Thursday night. Specific details regarding the timing and location of the storms remains uncertain, however the best chance appears to be along and south of I-80. Another round of strong storms could occur on Friday afternoon and evening with non-severe-storm chances extending into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 48 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 50 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 5 more | 23 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 36 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 54 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 48 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.